Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AppleySauce

Retin A Will Be The Death Of Me.

Recommended Posts

I'm now over the three month mark of retin a use and it's literally driving me up the walls. I will have maybe 5 days of 90% clear skin and then break out for a week and a half and recover to this 5 days or clear skin again, like some vicious cycle! Has anyone else had this? Will my skin ever just stay clear? It's almost like some of the same spots will go dormant during that five day period and then flareup again....

I'm thinking of upping the dosage from 0.05% to 0.1% to try and nip this is in the bud before summer break is over where I live.

I'm so over all the false hope!!!

Share this post


Link to post
Share on other sites

<p>I would suggest seeing a naturopath. But if u really wanna up it, definitely see doc first. Medicine can really mess you up. Nothing to mess around with.</p>

Share this post


Link to post
Share on other sites

Thats retinoids for you. TBH, the 3 month mark is when you should BEGIN to see improvement. The best results are usually seen after 6-12 months of consistent use. Upping your dosage may help things along. I found that a topical alone was not sufficient enough to help my acne.

Share this post


Link to post
Share on other sites

i hope you know all topicals are to treat acne from the outside , doesnt mean its gonna cure your acne and medication/diet is whats going to control them from forming

Share this post


Link to post
Share on other sites

I'm now over the three month mark of retin a use and it's literally driving me up the walls. I will have maybe 5 days of 90% clear skin and then break out for a week and a half and recover to this 5 days or clear skin again, like some vicious cycle! Has anyone else had this? Will my skin ever just stay clear? It's almost like some of the same spots will go dormant during that five day period and then flareup again....

I'm thinking of upping the dosage from 0.05% to 0.1% to try and nip this is in the bud before summer break is over where I live.

I'm so over all the false hope!!!

Try using Retin A differently. Perhaps you could wash your skin in the evening, wait, apply Retin A, then leave it on for a few hours then wash it off before you go to sleep? If this doesn't work out, or you don't want the hassle, try switching over to Retin-A Micro gel (microsphere). It's pretty much the same concept as Retin A but, way less irritating on the skin (which is probably why you go through this cycle of clear skin-breaking out-clear skin. Your skin probably just needs to learn to get used to this medication, and if you use Retin A Micro, the medication is released slowly - depending on how long you leave it on, which could allow your skin to ease into it since it doesn't deliver the medication all at once. Which can freak your skin out.

Share this post


Link to post
Share on other sites

Hey Applesauce,

I am in the exact same boat as you right now friend. I am 23 years old and have been on Retin - A Micro since the start of September. I have prior history with Accutane, which I feel worked somewhat well, but not nearly as well as expected.

I am honestly so fed up. I thought at 23 years old, with mild but consistent acne (which is the worse due to the psychological effects.. like how is it possible I *always* have at least one or two zits, they clear up, then I get another one or two!?, like why doesn't it all come at once or not come at all!?!?!?) that Retin A Micro would finally be the death blow to my Acne. Good God was I wrong.

My face honestly feels like it has never been worse. I have dry skin, red patches near my eyes, my face is red and patchy, I have weird bumps near my chin and mouth on the one side of my face that I can't for the life of me figure out what the hell they are (they aren't acne, just these weird ugly patch of bumps). Furthermore, I am in University and this is absolutely brutal for me. How am I supposed to go out and meet a lady friend, stay over at her place, if when I wake up my face is a friggin scaly and peeling dry mess?!

I am seriously considering getting off of it. The moisturizers I have to wear (which make my skin look oily and gross) coupled with the fragile state my skin is in, couple with the fact I can't go anywhere overnight since my face is falling off by the morning, is incredibly messed up.

I made a terrible, terrible mistake going on this garbage, and I feel like I have yukerd myself, because I feel if I get off Retin A now, my face is going to absolutely blow up into World War frickin 3.

FML. Someone please help us.

(P.S. I have the exact same experience as you though... My skin will be a complete joke for a week or two.. Then look amazing for 3,4,5 days, then completely fall apart again. I. Do. Not. Get. It)

Share this post


Link to post
Share on other sites

Originally I started on 0.025% Retin-A. To be honest I saw improvement in about 3 months but I had dry patches sometimes from using too much so I would use it every other day then my face got so much better. I had really oily skin. Then after maybe 6mths my derm doubled the dose to 0.05%. My skin right now isn't as oily anymore. Depending on the acne you have Retin-A 0.05% will help you. For me it works to lighten my dark spots heal twice as fast (usually the dark acne scars fade away pretty quick for me). Retin-A does nothing for my cyst hormonal acne though. But does well for my little occasional zits that like to pop up here or there.

Just be patient with it :)

Share this post


Link to post
Share on other sites

I am going to try and seriously limit the amount I use. I think that is the best option moving forward. I tried to do this about a week ago, and had a breakout, but it could have been caused by a number of other issues as well (stress (exams), eating like crap (because of stress, almost exclusively was eating Pop Tarts.. :/) and sleeping habits.

I suppose I shouldn't be too quick to rail against it when there are other substantial outside factors, as well as the fact I think I may simply be using too much. I am going to cut how much I use in half, and stick with it for this Christmas holiday (have a solid 2-3 weeks to experiment).

I will keep you all posted on how it's going on this thread.

Wish me luck!

Share this post


Link to post
Share on other sites

hI,it sounds hormonal to me.I would go to the doctor and have your hormone levels tested and go on spironolactone if need be.you can try just tylenol right at the beginning of outbreak.many females gave great success doing that if hormone related good luck

Share this post


Link to post
Share on other sites

hI,it sounds hormonal to me.I would go to the doctor and have your hormone levels tested and go on spironolactone if need be.you can try just tylenol right at the beginning of outbreak.many females gave great success doing that if hormone related good luck

I had my homone levels tested last week actually and the only thing that was out of whack was my prolactin production. As much as ive read this doesn't cause acne :((( but thank you, will look into it.

Hey Applesauce,

I am in the exact same boat as you right now friend. I am 23 years old and have been on Retin - A Micro since the start of September. I have prior history with Accutane, which I feel worked somewhat well, but not nearly as well as expected.

I am honestly so fed up. I thought at 23 years old, with mild but consistent acne (which is the worse due to the psychological effects.. like how is it possible I *always* have at least one or two zits, they clear up, then I get another one or two!?, like why doesn't it all come at once or not come at all!?!?!?) that Retin A Micro would finally be the death blow to my Acne. Good God was I wrong.

My face honestly feels like it has never been worse. I have dry skin, red patches near my eyes, my face is red and patchy, I have weird bumps near my chin and mouth on the one side of my face that I can't for the life of me figure out what the hell they are (they aren't acne, just these weird ugly patch of bumps). Furthermore, I am in University and this is absolutely brutal for me. How am I supposed to go out and meet a lady friend, stay over at her place, if when I wake up my face is a friggin scaly and peeling dry mess?!

I am seriously considering getting off of it. The moisturizers I have to wear (which make my skin look oily and gross) coupled with the fragile state my skin is in, couple with the fact I can't go anywhere overnight since my face is falling off by the morning, is incredibly messed up.

I made a terrible, terrible mistake going on this garbage, and I feel like I have yukerd myself, because I feel if I get off Retin A now, my face is going to absolutely blow up into World War frickin 3.

FML. Someone please help us.

(P.S. I have the exact same experience as you though... My skin will be a complete joke for a week or two.. Then look amazing for 3,4,5 days, then completely fall apart again. I. Do. Not. Get. It)

Glad someones in the same boat as me, well actually not really because no one deserves this ugh!!! But good point actually, I might give it one more month but yes, it will be interesting to see how my skin reacts....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×